Alert archive / Vermont / Freeze Warnings in 2017
Freeze Warning 3, NWS Burlington, VT
NWS Burlington, VT issued this freeze warning at Oct 16, 2017, 2:26 AM EDT for Addison County, Chittenden County, Franklin County, Vermont; Clinton County, Essex County, New York. It took effect at Oct 17, 2017, 1:00 AM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2017, 2:26 AM EDT (06:26 UTC)
- In effect from
- Oct 17, 2017, 1:00 AM EDT
- Expired
- Oct 17, 2017, 7:05 AM EDT
- In force
- 6 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT
The radar
The Burlington radar (KCXX), 14 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 6.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
782 WWUS71 KBTV 160626 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 226 AM EDT Mon Oct 16 2017 NYZ028-035-VTZ002-005-009-162100- /O.NEW.KBTV.FZ.W.0003.171017T0500Z-171017T1200Z/ Eastern Clinton-Eastern Essex-Western Franklin-Western Chittenden- Western Addison- Including the cities of Plattsburgh, Port Henry, Ticonderoga, St. Albans, Burlington, Middlebury, and Vergennes 226 AM EDT Mon Oct 16 2017 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... The National Weather Service in Burlington has issued a Freeze Warning, which is in effect from 1 AM to 8 AM EDT Tuesday. * Locations...The Champlain Valley of New York and Vermont. * Hazards...Freezing temperatures. * Temperatures...Lows in the lower 30s. * Timing...Pre-dawn hours Tuesday. * Impacts...Uncovered vegetation will have the potential to be damaged or killed owing to freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecasted to threaten outdoor plants. Those with agricultural interests in the warned area are advised to harvest or protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought indoors. && $$ VTZ001-162100- /O.NEW.KBTV.FR.Y.0008.171017T0500Z-171017T1200Z/ Grand Isle- Including the cities of Alburgh and South Hero 226 AM EDT Mon Oct 16 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... The National Weather Service in Burlington has issued a Frost Advisory, which is in effect from 1 AM to 8 AM EDT Tuesday. * Locations...The Champlain Islands. * Hazards...Scattered to widespread frost. * Temperatures...Lows in the mid 30s. * Timing...Pre-dawn hours Tuesday. * Impacts...Sensitive outdoor plants may be killed if left uncovered due to the frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ BANACOS
2 follow-up statements
197 WWUS71 KBTV 161845 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 245 PM EDT Mon Oct 16 2017 NYZ028-035-VTZ002-005-009-171200- /O.CON.KBTV.FZ.W.0003.171017T0500Z-171017T1200Z/ Eastern Clinton-Eastern Essex-Western Franklin-Western Chittenden- Western Addison- Including the cities of Plattsburgh, Port Henry, Ticonderoga, St. Albans, Burlington, Middlebury, and Vergennes 245 PM EDT Mon Oct 16 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... The National Weather Service in Burlington continues the Freeze Warning, from 1 AM to 8 AM EDT Tuesday. * Locations...The Champlain Valley of New York and Vermont. * Hazards...Freezing temperatures. * Temperatures...Lows in the lower 30s. * Timing...Pre-dawn hours Tuesday. * Impacts...Uncovered vegetation will have the potential to be damaged or killed due to freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning is issued when freezing temperatures are forecasted to threaten outdoor plants. Those with agricultural interests in the warned area are advised to harvest or protect tender vegetation. Also, potted plants normally left outdoors should be covered or brought indoors. && $$ VTZ001-171200- /O.CON.KBTV.FR.Y.0008.171017T0500Z-171017T1200Z/ Grand Isle- Including the cities of Alburgh and South Hero 245 PM EDT Mon Oct 16 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM EDT TUESDAY... The National Weather Service in Burlington continues the Frost Advisory, from 1 AM to 8 AM EDT Tuesday. * Locations...The Champlain Islands. * Hazards...Scattered to widespread frost. * Temperatures...Lows in the mid 30s. * Timing...Pre-dawn hours Tuesday. * Impacts...Sensitive outdoor plants may be killed if left uncovered due to frost. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ JMG
137 WWUS71 KBTV 171105 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 705 AM EDT Tue Oct 17 2017 NYZ028-035-VTZ002-005-009-171215- /O.CAN.KBTV.FZ.W.0003.000000T0000Z-171017T1200Z/ Eastern Clinton-Eastern Essex-Western Franklin-Western Chittenden- Western Addison- Including the cities of Plattsburgh, Port Henry, Ticonderoga, St. Albans, Burlington, Middlebury, and Vergennes 705 AM EDT Tue Oct 17 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Burlington has cancelled the Freeze Warning for the Champlain Valley. Temperatures will rapidly warm back above freezing under full sunshine through mid-morning. Areas of frost will dissipate. $$ VTZ001-171215- /O.CAN.KBTV.FR.Y.0008.000000T0000Z-171017T1200Z/ Grand Isle- Including the cities of Alburgh and South Hero 705 AM EDT Tue Oct 17 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Burlington has cancelled the Frost Advisory for the Champlain Islands. Temperatures will rapidly warm through the upper 30s under full sunshine through mid-morning. Areas of frost will dissipate. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this freeze warning went out at Oct 15, 10:30 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 15, 10:30 PM EDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Burlington VT 1030 PM EDT Sun Oct 15 2017 .SYNOPSIS... The windy and warm conditions will continue through the first part of the night tonight in advance of a slow moving cold front. Wind gusts in the 30 to 50 mph range can be expected across northern New York and 30 to 40 mph over the remainder of the area. A line of showers...and possibly a thunderstorm...will move across northern New York and may produce locally strong wind gusts. As the the showers move into Vermont this evening they will not be as strong...but will still be capable of producing rather gusty winds. The front moves east of the area after midnight tonight and winds will turn to the northwest and usher in noticeably colder air to start the new work week. && .NEAR TERM /UNTIL 6 PM MONDAY EVENING/... As of 1030 PM EDT Sunday...Conditions quieting down as we head towards midnight as the widely advertised cold front is shifting into the St. Lawrence Valley this hour and the convective fine line which brought severe winds to portions of central and southern New York continues to decay and shift southeast away from the forecast area. Gusty winds have abated below advisory levels so have cancelled that hazard, but will remain brisk through the overnight in the 15 to 25 mph range while turning to the west/northwest behind the frontal boundary. Scattered drizzle and showers currently on the radar scope will gradually dissipate through the night, with lows Monday morning down into the 40s. On Monday...cold air advection continues and we keep a lot of clouds in over the mountains and maybe a few mountain rain and snow showers...especially in the morning. Highs will generally be in the 40s to lower 50s. && .SHORT TERM /6 PM MONDAY EVENING THROUGH TUESDAY NIGHT/... As of 423 PM EDT Sunday...High pressure builds in Monday night and colder and drier weather develop over the area. Winds taper off and with clearing skies and light winds winds...lows Monday night will be in the lower 20s to lower 30s. Places where the frost/freeze program remain in effect...the Champlain Valley for example...may need a frost advisory and the situation will continue to be monitored. Otherwise...dry weather is expected Tuesday and Tuesday night with high pressure over the area and main storm track remaining well north of the region...mainly across eastern Canada. High temperatures will rebound into the 50s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 1212 PM EDT Sunday...Indian summer for the long term except some have yet to see a freeze/frost although upcoming Monday night may have changed that. Other question, given lack of non-summer weather is this just an extension of summer? The persistent and well advertised above normal pattern will continue in this period. Normal Highs/Lows should be 50s/30s respectively yet it looks like 60s and perhaps touching 70 during this stretch with primarily 40s at night. We start this period on Wed with zonal flow aloft primarily along and north of area and some ridging ahead of northern stream closed low and trof that will pass well to our north and bring a slight wind shift and perhaps a intl border/mtn sprinkle on Thu. Thereafter, SE CONUS Ridge dominates the flow with SW flow aloft and surface high across eastern seaboard with our are just on northern extent for SW return flow. Another northern stream system approaches Great Lakes late Sun/Sun ngt with a threat of showers but for us...perhaps some increasing clouds Sun aftn. Next weekend looks sunnier and perhaps warmer than this weekend. && .AVIATION /03Z MONDAY THROUGH FRIDAY/... Through 00Z Tuesday...Strong and gusty winds continue from the south and southwest through about 04z with gusts in the 30 to 40 knot range. A cold front will move across the area after 00z and winds will eventually become more west and northwest with time and start to taper off in speeds after 12z...but will still see gusts in the 15 to 25 knot range. Ceilings through the period will be in the VFR to MVFR categories. A line of showers is currently moving across the area and will be ending by about 03z. Outlook... Monday Night: VFR. Patchy FROST. Tuesday: VFR. Breezy. NO SIG WX. Tuesday Night: VFR. NO SIG WX. Wednesday: VFR. NO SIG WX. Wednesday Night: VFR. NO SIG WX. Thursday: VFR. Breezy. NO SIG WX. Thursday Night: VFR. NO SIG WX. Friday: VFR. NO SIG WX. && .MARINE... A Lake Wind Advisory continues through tonight with south winds in the 20 to 30 knot range and gusts to 35 knots. This will continue to create very choppy conditions...especially over the northern portions of the lake. Watch for a wind shift to the west and northwest after midnight tonight with winds gradually tapering off. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Evenson NEAR TERM...Evenson/Lahiff SHORT TERM...Evenson LONG TERM...SLW AVIATION...Neiles MARINE...Evenson
Hazardous weather outlook, Oct 15, 10:31 PM EDT, 3 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 1031 PM EDT Sun Oct 15 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-170245- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 1031 PM EDT Sun Oct 15 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 2:26 AM EDT | Frost Advisory | BTV | Grand Isle | 29 hr |
Nearby
Freeze Warnings in Vermont, 2017Freeze Warnings in New York, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.